Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

In menopause. Had UTI. Sonography showed calcification and fibroid. Having vaginal discharge, sensitive clitoris, burning and throbbing

Mar 2016
User rating for this question
Answered by

Practicing since : 2011
Answered : 4045 Questions
I am 60 year old. Menopause by 53 years of age without any problems. Suffered from UTI many times due ascending eucoli. After episodes of UTI in 2008, latest episode was on 25 December 2013. After a short course of NFT, the UTI had subsided by January 2013.
Investigation :USG lower abdomen/KUB area revealed a calcification/ fibroid whose dimension was 58.5x49.2x49.6 mm.
PAP smear (N) Study.
I am non diabetic,with normal BP. No heart problems.
Gynecologist advised that the fibroid would shrink by itself in due course. No invasive or other treatment is requied
Having been relieved after a short course of NFT by January 2013, continued taking lots of fluids. Some discomfort continued on and off. Therefore, as advised by gynecologist, I consulted a medical specialist.
From 25 Apr 2013, I am on a course of NFT 100mg 1 BDx 2weeks and 1ODx
4 weeks. Citrosol once a day.
Even after 15 days of NFT course, I am having slight vaginal discharge, Clitoris is very sensitive with some time throbbing sensation. Sometime burning in vagina and clitoris. Lower abdomen is slightly heavy in the centre.
Request advise.
Posted Mon, 27 May 2013 in Women's Health
Answered by Dr. S Patra 1 hour later

Thanks for writing to us. I give you guidance one by one.

1) As your presenting fibroid does not create as such problem like irregular vaginal bleeding or pressure symptoms etc, then ideally medical or surgical treatment is not required in such case. Also your pap smear report is normal along with normal BP & no diabetes. Most of the fibroids are benign and they will shrink gradually in time. So you have nothing to worry.

2) Slight vaginal discharge is quite common in postmenopausal period. If there is no bad smell or itching, you do not need any treatment. Maintenance of genital hygiene is the key component in such case.

3) Throbbing or burning sensation of vagina & clitoris is quite common in this age group. It is mostly correlated with other vasomotor symptoms. Tibolone group of drugs can eliminate this type of symptoms. You need to take prescription from your treating doctor.

4) In addition, you should follow some measurable steps like drink plenty of water/ fluids (3 lit plus/ day), take cranberry juice, eat low protein balanced diet with more vegetables, maintain genital hygiene with proper shaving & cleaning, empty bladder in 3-4 hrs interval, wear only clean & cotton underwear.

These help to prevent recurrent UTI and vaginal infection. You can take prescribed medication if needed.

Hope I have answered your query. If you have any further questions I will be happy to help.

For any future query, you can directly ask me by viewing this page WWW.WWWW.WW
Wish your good health & take care yourself.

Dr Soumen.
Above answer was peer-reviewed by
Follow-up: In menopause. Had UTI. Sonography showed calcification and fibroid. Having vaginal discharge, sensitive clitoris, burning and throbbing 1 hour later
Dear Dr Soumen,
Thank you. I am satisfied with your detailed professional advise. My further questions are:
1. Do you recommend any ointment or gel to be applied when there is some itching or burning sensation in the clitoris or when clitoris becomes inflamed or tender?
2. Do I have to use any ointment/gel before having sex or sex can aggravate my issues?
Best wishes and regards,
Answered by Dr. S Patra 44 minutes later

Thanks for your follow up query.

1) Taking Tibolone group of drug is quite helpful regarding this. In addition, you can apply evalon (estradiol) cream vaginally to reduce postmenopausal symptoms including vaginitis or vaginal atrophy. For itching, anti fungal ointment (like SURFAZ-SN etc) is quite effective.

2) You need to maintain genital hygiene before and after each sexual activity. You can apply water based lubricant/ KY jelly or Vagisil intimate cream before each sexual activity.

Hope it helps to answer your queries. If you do not need any clarification, you can close the discussion & rate the answer.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor